MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's right eye due to blurry vision.Account indicated that patient could not see street signs or television clearly at 1 week post iol implantation and vision fluctuated as well as the manifest refraction.Once refraction was stabilized patient decided on yttrium aluminum garnet (yag) capsulotomy hoping it would help.But in the end patient still unsatisfied, hence doctor explanted the iol.Pre-operative visual acuity 20/60, post-operative 20/30 -2.It was provided that the incision was enlarged during the explant.Explanted lens was replaced with a different model and diopter iol (model zcu225, 17.0 d).There was no patient injury reported.No further information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: may 23 2022.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection under magnification revealed that the lens was received coated in viscoelastic residue.The lens was cleaned and, no issues that could cause or be related to blurry vision or treatment via yag could be identified.The complaint issue could not be confirmed.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14308094
Report Number3012236936-2022-01207
Device Sequence Number5223222
Product Code MFK
UDI-Device Identifier05050474751224
UDI-Public(01)05050474751224(17)240710
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight104 KG
Patient EthnicityNon Hispanic
Patient RaceWhite